Alert archive / California / Gale Watches in 2015

Gale Watch 7, NWS Eureka, CA

March 14, 2015

NWS Eureka, CA issued this gale watch at Mar 14, 2015, 2:50 PM PDT. It took effect at Mar 15, 2015, 2:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 14, 2015, 2:50 PM PDT (21:50 UTC)
In effect from
Mar 15, 2015, 2:00 PM PDT
Expired
Mar 15, 2015, 2:55 AM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

087 
WHUS76 KEKA 142150
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
250 PM PDT SAT MAR 14 2015

PZZ470-150600-
/O.NEW.KEKA.SC.Y.0125.150315T1700Z-150315T2100Z/
/O.NEW.KEKA.GL.A.0007.150315T2100Z-150316T0300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
250 PM PDT SAT MAR 14 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 2 PM PDT SUNDAY...
...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 2 PM PDT SUNDAY. A
GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. 

* WINDS...SOUTH AT 5 TO 15 KT THESE WILL INCREASE TO 25 TO 35 KT
  BY SUNDAY AFTERNOON.

* WAVES...STEEP SHORT PERIOD WAVES WILL SLOWLY BUILD TO 10 FT AT 7
  SECONDS BY LATE SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-150600-
/O.NEW.KEKA.SC.Y.0125.150315T1700Z-150316T0800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
250 PM PDT SAT MAR 14 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 1 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 1 AM PDT
MONDAY. 

* WINDS...SOUTH AT 5 TO 15 KT THESE WILL INCREASE TO 20 TO 30 KT
  BY SUNDAY LATE AFTERNOON.

* WAVES...STEEP SHORT PERIOD WAVES WILL SLOWLY BUILD TO 8 FT AT 7
  SECONDS BY LATE SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-150600-
/O.NEW.KEKA.SC.Y.0125.150315T2100Z-150316T0800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
250 PM PDT SAT MAR 14 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM SUNDAY TO 1 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM SUNDAY TO 1 AM PDT
MONDAY. 

* WINDS...SOUTH AT 5 TO 15 KT THESE WILL INCREASE TO 20 TO 30 KT
  BRIEFLY LATE ON SUNDAY AFTERNOON.

* WAVES...STEEP SHORT PERIOD WAVES WILL SLOWLY BUILD TO 6 TO 8 FT
  AT 7 SECONDS BY LATE SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
097 
WHUS76 KEKA 150407
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
907 PM PDT SAT MAR 14 2015

PZZ470-151215-
/O.CON.KEKA.SC.Y.0125.150315T1700Z-150315T2100Z/
/O.CON.KEKA.GL.A.0007.150315T2100Z-150316T0300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
907 PM PDT SAT MAR 14 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 2 PM SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

* WINDS...SE 10 TO 20 KT SUNDAY MORNING BECOMING S AND INCREASING
  TO 25 TO 35 KT BY SUNDAY AFTERNOON.

* WAVES...STEEP SHORT PERIOD WAVES WILL SLOWLY BUILD TO 10 FT AT 
  7 SECONDS BY LATE SUNDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

$$

PZZ475-151215-
/O.CON.KEKA.SC.Y.0125.150315T1700Z-150316T0800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
907 PM PDT SAT MAR 14 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO
1 AM MONDAY...

* WINDS...S INCREASING TO 15 TO 25 KT ON SUNDAY.

* WAVES...STEEP SHORT PERIOD WAVES WILL SLOWLY BUILD TO 8 FT AT 
  7 SECONDS BY LATE SUNDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ450-151215-
/O.CON.KEKA.SC.Y.0125.150315T2100Z-150316T0800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
907 PM PDT SAT MAR 14 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM SUNDAY TO
1 AM MONDAY...

* WINDS...S INCREASING TO 15 TO 25 KT ON SUNDAY.

* WAVES...STEEP SHORT PERIOD WAVES WILL SLOWLY BUILD TO 6 TO 8 
  FT AT 7 SECONDS BY LATE SUNDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
974 
WHUS76 KEKA 150955
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
255 AM PDT SUN MAR 15 2015

PZZ470-151800-
/O.UPG.KEKA.SC.Y.0125.150315T1700Z-150315T2100Z/
/O.NEW.KEKA.GL.W.0007.150315T1700Z-150316T0100Z/
/O.UPG.KEKA.GL.A.0007.150315T2100Z-150316T0300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
255 AM PDT SUN MAR 15 2015

...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PDT
THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...S RISING TO 30 TO 40 KT BY AFTERNOON.

* WAVES...S BUILDING TO 13 FT AT 8 SECONDS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-151800-
/O.EXT.KEKA.SC.Y.0125.150315T1700Z-150316T0400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
255 AM PDT SUN MAR 15 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
9 PM PDT THIS EVENING...

* WINDS...S RISING TO 15 TO 25 KT BY AFTERNOON.

* WAVES...SW BUILDING TO 9 FT AT 9 SECONDS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ475-151800-
/O.EXT.KEKA.SC.Y.0125.150315T1700Z-150316T0100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
255 AM PDT SUN MAR 15 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
6 PM PDT THIS EVENING...

* WINDS...S RISING TO 20 TO 30 KT BY AFTERNOON.

* WAVES...S BUILDING TO 7 FT AT 7 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Mar 14, 10:24 AM PDT, 4 hours 26 minutes earlier.

Area forecast discussion, Mar 14, 10:24 AM PDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
1024 AM PDT SAT MAR 14 2015

.SYNOPSIS...A FRONT WILL BRING LIGHT RAIN SHOWERS TO AREAS NORTH
OF CAPE MENDOCINO TONIGHT TODAY AND THEN MORE WIDESPREAD RAIN TO
MUCH OF NORTHWEST CALIFORNIA ON SUNDAY INTO SUNDAY NIGHT.
LINGERING SHOWERS WILL CONTINUE THROUGH AT LEAST MID WEEK.

&&

.UPDATE...MORNING RADAR SHOWS SHOWERS FURTHER SOUTH THAN EXPECTED.
DESPITE SURFACE OBSERVATIONS SHOWING VERY LITTLE, IF ANY,
ACCUMULATIONS, DECIDED TO BUMP UP POPS ACROSS MENDOCINO COUNTY AND
INCLUDE ISOLATED SPRINKLES IN THE FORECAST TO REFLECT THE
POTENTIAL.

&&

.PREV DISCUSSION......ISSUED AT 250 AM PDT...

DISCUSSION...A WARM FRONT CONTINUES TO MOVE THROUGH NORTHWEST
CALIFORNIA THIS MORNING WITH ISOLATED TO SCATTERED SHOWERS MOVING
OVER THE REGION FROM SOUTHWEST TO NORTHEAST. THESE SHOWERS MAY
CONTINUE THROUGH THE DAY TODAY PRIMARILY NORTH OF MENDOCINO COUNTY
AS THE WARM FRONT MOVES NORTH INTO OREGON. MODELS CONTINUE TO
INDICATE THAT A BAND OF STRATIFORM RAIN WILL DEVELOP OVER
NORTHWEST CALIFORNIA TONIGHT AS A LOW PRESSURE SYSTEM BEGINS TO
STRENGTHEN OFF THE COAST. THERE ARE SIGNIFICANT MODEL DIFFERENCES
WITH THE ECMWF INDICATING MUCH LIGHTER PRECIPITATION THAN THE
GFS/NAM/SREF DURING THE OVERNIGHT...BUT THEY ARE ALL CONSISTENT
WITH THE PRECIPITATION DEVELOPING OVER THE NORTHERN HALF OF THE
AREA AND THEN SPREADING NORTH INTO OREGON IN THE MORNING HOURS OF
SUNDAY. BY THE AFTERNOON THE LOW PRESSURE SYSTEM WILL SLIDE UP THE
COAST AND LIKELY BEGIN TO MOVE TOWARD THE OREGON/CALIFORNIA BORDER
BRINGING ANOTHER PERIOD OF MODERATE TO AT TIMES HEAVY RAIN SUNDAY
EVENING/NIGHT. THE GFS HAS SLOWED DOWN SIGNIFICANTLY WITH THE
APPROACH OF THE LOW PRESSURE SYSTEM AND ACTUALLY WEAKENS IT AS IT
REACHES THE COAST RESULTING IN MUCH LESS RAIN THAN PREVIOUS RUNS.
FOR NOW WILL STICK WITH THE ONGOING FORECAST...MUCH CLOSER TO THE
ECMWF...OF RAIN OVERNIGHT FOR AREAS PRIMARILY NORTH OF WILLITS.
THERE IS NOW A REAL PROBABILITY THAT LOCATIONS SOUTH OF WILLITS
MAY SEE VERY LITTLE RAINFALL THROUGH THIS ENTIRE EVENT WITH THE
BOUNDARY HANGING UP NORTH OF CAPE MENDOCINO.

THE FRONT WILL SAG OVER THE COUNTY WARNING AREA ON MONDAY LEAVING A
MODERATELY HIGH 0-6 KM SHEAR/LOW CAPE ENVIRONMENT ACROSS THE
INTERIOR. THIS MAY ALLOW SHOWERS TO REINTENSIFY IN THE AFTERNOON
OVER THE MOUNTAINS AND POSSIBLY SUPPORT AN ISOLATED THUNDERSTORM.
SPC PERFECT PROG INDICATES A 10-15 PERCENT CHANCE OF A LIGHTNING
STRIKE MOSTLY JUST NORTH OF TRINITY COUNTY. WITH THE CHANCES OF
THUNDERSTORMS REMAINING LOW...WILL CONTINUE TO ONLY MENTION
SHOWERS IN THE FORECAST BUT THIS WILL HAVE TO BE LOOKED AT OVER
THE NEXT FEW FORECAST UPDATES.

THE FRONT WILL DISSIPATE MONDAY INTO TUESDAY BUT A PIECE OF UPPER
LEVEL ENERGY MAY BE LEFT BEHIND WITH LINGERING MOISTURE IN PLACE
OVER CALIFORNIA. WITH COOL AIR ALOFT...INSTABILITY AND MOISTURE MAY
BE JUST ENOUGH TO TRIGGER AFTERNOON MOUNTAIN SHOWERS TUESDAY THROUGH
THURSDAY AFTERNOONS. THE BEST CHANCE FOR SHOWERS...AND POSSIBLY A
THUNDERSTORM...MAY BE WEDNESDAY AFTERNOON IF THE GFS SOLUTION OF A
WEAK SHORTWAVE MOVING OVERHEAD IS CORRECT. AGAIN...HAVE KEPT THE
FORECAST AS SHOWERS FOR NOW CONSIDERING FORECASTING SHORTWAVE
PASSAGES 5 DAYS OUT IS NEVER EASY.

UPPER LEVEL RIDGING WILL BUILD IN OVER THE WEST COAST THURSDAY
LEADING TO BETTER CAPPING AND LIKELY LESS POTENTIAL FOR
THUNDERSTORMS BUT STILL THE POTENTIAL FOR SHOWERS ACROSS THE
INTERIOR. BOTH THE GFS AND ECMWF HAVE ANOTHER COLD FRONT APPROACHING
THE COAST FRIDAY OR FRIDAY NIGHT BUT TIMING WILL LIKELY CHANGE OVER
THE NEXT SEVERAL MODEL RUNS SO HAVE KEPT CHANCES FOR PRECIPITATION
NEAR CLIMATOLOGY. /RPA

AVIATION...STRONGER MIXING AND GENTLE SOUTHERLY WINDS WILL LIKELY
MAINTAIN VFR CIGS AND GOOD VSBYS THROUGH THE DAY TODAY. LIGHT EAST
FLOW TONIGHT WILL MAINTAIN VFR CONDITIONS THROUGH EARLY SUNDAY.

MARINE...BUOYS WERE REPORTING SEAS AROUND 5 FT AT 10 SECONDS EARLY
THIS MORNING UNDER A PREDOMINANTLY LIGHT SOUTHERLY WIND FIELD.
MOST ALL THE WAVE ENERGY HAS BEEN COMING FROM THE WEST. THAT WILL
CHANGE ON SUNDAY AS SOUTHERLY WINDS AND WIND WAVES INCREASE AS A
WEAK LOW PRESSURE SYSTEM APPROACHES THE AREA. HIGH PRESSURE SHOULD
BUILD TOWARD THE COAST EARLY NEXT WEEK AND BRING A RETURN OF
GENTLE NORTHERLY WINDS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Mar 14, 5:32 AM PDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
532 AM PDT SAT MAR 14 2015

CAZ001>004-076-151245-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
532 AM PDT SAT MAR 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 2:50 PM PDTSmall Craft AdvisoryEKA30 hr

Nearby

Gale Watches in California, 2015Every gale watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.